What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 6:05 PM CST, 35 minutes earlier.
Area forecast discussion, May 9, 6:05 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
705 PM CDT Thu May 9 2024
...New AVIATION...
.UPDATE...
Issued at 401 PM CDT Thu May 9 2024
Severe Thunderstorm Watch #224 has been issued through midnight.
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 549 PM CDT Thu May 9 2024
A second Severe Thunderstorm Watch #224 has been issued for deep
east TX and Toledo Bend Country for this evening until midnight.
Large hail and damaging winds with an isolated tornado now
possible south of I-20. This activity will continue toward the MS
River after midnight. /24/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 243 PM CDT Thu May 9 2024
A brief break in active weather will come to an end as the next
workweek begins across the Four State Region. This is due to a
quasi-zonal synoptic pattern augmented by a series of slower
troughs and faster embedded shortwaves across northern Mexico and
the Southern Plains. The first of these disturbances will arrive
to instigate widespread convection as early as late Sunday into
early Monday, while the next disturbance in the parade will arrive
as early as Wednesday to keep precipitation chances going through
most of the rest of the week. Day 1-7 QPF values of widespread 3+
inch totals are expected with isolated higher amounts possible as
a result. Otherwise, temperature maximums/minimums in the 80s/60s
will gradually return above normal (maximums approaching 90 once
again) after the middle of next week. /16/
&&
.AVIATION...
(00Z TAFS)
Issued at 658 PM CDT Thu May 9 2024
Scattered strong to severe convection will remain possible across
much of the ArkLaTex through 10/05z. All TAF sites will be
affected, but the risk of thunderstorms should generally begin to
diminish from northwest to southeast beginning around 10/03z. A
few scattered showers will remain possible through the overnight
hours, but all rain chances should end before daybreak Friday
morning. Outside of convective effects, VFR flight conditions
should generally prevail with the exception of possibly a brief
period of MVFR ceilings at KLFK. However, VFR conditions with only
some high cirrus clouds are expected after 10/13z across the
region.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 84 62 82 / 50 0 0 0
MLU 66 83 59 82 / 70 0 0 0
DEQ 59 80 54 82 / 20 0 0 0
TXK 62 83 58 83 / 30 0 0 0
ELD 61 81 56 81 / 40 0 0 0
TYR 65 83 61 80 / 50 0 0 0
GGG 65 83 61 81 / 50 0 0 0
LFK 67 85 64 82 / 50 0 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...24
LONG TERM....16
AVIATION...09
Hazardous weather outlook, May 9, 1:36 PM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
236 PM CDT Thu May 9 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
236 PM CDT Thu May 9 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected to redevelop this afternoon
and evening near the slow moving front, with the severe weather
threat for damaging winds, hail and an embedded tornado or two over
the region later this evening into the overnight hours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The end of the week into the start of the weekend will begin quietly
as high pressure dominates the local area. Showers and thunderstorms
will return by Sunday afternoon into most of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
16
In the hours before
Local storm report, May 9, 4:45 PM CST, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
545 PM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 5 S Avery 33.48N 94.78W
05/09/2024 E0.88 Inch Red River TX Local Official
&&
MMLocal storm report, May 9, 5:54 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
654 PM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail Bogata 33.47N 95.21W
05/09/2024 E1.75 Inch Red River TX Amateur Radio
Golf ball size hail (1.75 inch) reported in
Bogota, TX.
&&
CKSpecial weather statement, May 9, 6:12 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
712 PM CDT Thu May 9 2024
LAZ005-006-013-014-100115-
Lincoln LA-Ouachita LA-Union LA-Jackson LA-
712 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JACKSON...SOUTHEASTERN
UNION...OUACHITA AND SOUTHEASTERN LINCOLN PARISHES THROUGH 815 PM
CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Brownsville-Bawcomville, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Choudrant, Chatham,
Eros, Downsville, Drew, Fondale, Millhaven, Folksville, Rocky Branch,
Mineral Springs, and Guthrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Louisiana.
&&
LAT...LON 3249 9194 3238 9200 3228 9226 3228 9231
3226 9231 3217 9253 3248 9274 3284 9206
3276 9206 3274 9205 3273 9207 3269 9205
3270 9204 3270 9203 3271 9204 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 0012Z 240DEG 36KT 3239 9241
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 9, 6:15 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 PM CDT Thu May 9 2024
LAZ001-002-010-100100-
De Soto LA-Bossier LA-Caddo LA-
715 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO AND SOUTHERN BOSSIER PARISHES THROUGH 800 PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 13 miles south of Shreveport, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Eastwood,
Fosters, Keachi, Keat Chie, Ferguson, Spring Ridge, Fillmore, Cross
Lake, Bodcau, Koran, Kickapoo, Keithville, Mc Dade, Frierson, and
Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana. A Severe Thunderstorm Watch also remains in
effect until midnight CDT for northwestern Louisiana.
&&
LAT...LON 3212 9404 3249 9404 3264 9345 3228 9345
TIME...MOT...LOC 0015Z 241DEG 37KT 3229 9388
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 9, 6:18 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
718 PM CDT Thu May 9 2024
LAZ010-011-017-018-100115-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
718 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...CENTRAL
RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHWESTERN SABINE
PARISHES THROUGH 815 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Converse, or 12 miles south of Mansfield, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Converse, Pleasant Hill, Pelican, Evelyn, Grand Bayou, Rambin, and
Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Louisiana.
&&
LAT...LON 3174 9380 3189 9389 3211 9347 3187 9333
TIME...MOT...LOC 0017Z 244DEG 18KT 3186 9374
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Special weather statement, May 9, 6:29 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
729 PM CDT Thu May 9 2024
LAZ011-012-018-100130-
Bienville LA-Natchitoches LA-Red River LA-
729 PM CDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT RED RIVER...NORTHWESTERN
NATCHITOCHES AND SOUTH CENTRAL BIENVILLE PARISHES THROUGH 830 PM
CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coushatta, or 21 miles east of Mansfield, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coushatta, Martin, Hall Summit, Saline, Lucky, Ashland, Castor,
Edgefield, Lake End, Hanna, Womack, Crichton, Chestnut, and
Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana. A Severe Thunderstorm Watch also remains in
effect until midnight CDT for northwestern Louisiana.
&&
LAT...LON 3189 9334 3193 9336 3194 9335 3194 9337
3196 9337 3197 9339 3211 9347 3234 9308
3208 9291 3207 9291
TIME...MOT...LOC 0029Z 242DEG 11KT 3203 9333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
19